Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

HIV Drug ResistanceHIV Drug Resistance
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


viread and videxec
Mar 7, 2005

I asked a question about a month ago-never saw a response. I am wondering if my taking viread and videxec-may be contributing to my regime starting to fail so soon-I have heard this may be plausible-Do you have any comments on this for me?

Response from Dr. Sherer

I regret any delay in providing this answer...but I want to emphasize that this web site is no substitute for your seeking answers to your specific medical issues and questions with your doctor. Your question is a good case in point.

First, we have hundreds of questions, without the means to answer them all. There are some other resources that can provide real-time answers to this type of question, such as the AETC 'Warm Line' at UCSF - (800-933-3413).

Secondly, its hard to answer your question without more information, i.e. is this combination part of your first ever regimen, or have you had other regimens in the past?

Nothing can substitute for the well informed opinion that only your physician, with you full history, laboratory data, treatment record, and other useful information has at his or her disposal.

And still, you ask an imporant question that I want to address. There ARE reasons for concerns with this combination, in two ways. In studies of patients on this combination with efavirenz, compared to another regimen, there were unacceptably high failure rates. My advice is to avoid the use of these two agents together in patients in their first regimen. If this describes your situation, I suggest you talk to your doctor about this information right away. Secondly, there is some evidence in patients who have been on this combination over a year or more that the CD4 cell response may be blunted, and even fall to levels below those at treatment. Please note that some observational studies have NOT seen this phenomenon, and not all patients experience the problem.

Finally, we know that there is an interaction between these two drugs that requires that the DDI-EC dosage be lowered from 400mg to 250 mg daily. So a discussion with your doctor about dosing is also needed. In one observational study, when the dose of DDI-EC was lowered, the fall in the CD4 cells lessened, but did not return to levels seen before they began to fall.

I urge you to talk to your doctor about these findings and make a plan for how to deal with it that is based on your full treatment and response history.

And again, to you and other readers, please understand that this is an educational website intended to help people with HIV understand various aspects of their disease. It is NOT a substitute for talking with your doctor when you hear that the regimen you are currently taking may be having problems in clinical trials or observational cohorts.


Previous
Considering replacing Viracept from regimen
Next
How usual/unusual are these T cell trends?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement